Ask an Eye M.D.Question Topics
Ask an Eye M.D. Answer Archive
Please read our important medical disclaimer.
I had an injection of Avastin and now I've seen what looked like twinkling stars. Is this a concern or will it go away?
Twinkling stars is a condition we call photopsia; it is the result of the retinal cells being stimulated. If you stimulate the sensitive cells in your finger, you feel pain; if you do so in the retina, you see light! The stimulation in your eye causing the twinkling can be from the retinal cells changing for better in response to the Avastin treatment, or from some progression of your underlying retinal condition in spite of the Avastin treatment. In most cases, it improves spontaneously. If the twinkling does not go away, please discuss with your Eye M.D. Sometimes there is a small deposit of silicone oil from the needle used to inject the drug that can appear like small bubbles in your vision. This becomes less noticeable with time.
Answered by: Paul Sternberg Jr., MD
Categories: Eye Conditions
Have a question that hasn't been answered yet? Ask it!
Answered: Feb 13, 2013
Search for Questions & Answers
Meet Our Experts
- Your questions are answered by more than two dozen members of the American Academy of Ophthalmology who volunteer their time with EyeSmart.